Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
135 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizziness while on Atorvastatin and Hydrochlorothiazide?

Answered by
Dr.
Dr. Kathy Robinson

General & Family Physician

Practicing since :1989

Answered : 3478 Questions

default
Posted on Sat, 27 Aug 2016 in Elderly Problems
Question: My Doctor has me on losartan, clopidogrel, atorvastatin, , amlodipine, atenolol, meclizine, hydrochlorothiazide and metformin. I am an 82 year old woman, who basically has been fairly healthy. I have had a small stroke. Lately I have been so dizzy that I do not keep my balance. Is it necessary to take this much prescription meds? I am led to believe that I have more than two that are for high blood pressure. I stick my finger and test my blood everyday for diabetes. I am a diabetic. I am also on montelukast.
doctor
Answered by Dr. Kathy Robinson 47 minutes later
Brief Answer:
May need medication adjustment

Detailed Answer:
Hello and thank you for your question.
The medications that you are on to lower blood pressure are hydrochlorothiazide, amlodipine, atenolol and losartan.
It sounds like you may be having periods of low blood pressure causing your symptoms. You need to discuss this carefully with your doctor.
It is important to control your blood pressure since high blood pressure contributes to strokes. However, you do not want to be on so much medication that you are getting blood pressures that are too low because that can be dangerous as well. I suggest that you get a home blood pressure monitor and when you are feel dizzy check your blood pressure. Write it down and take this in to your doctor.
They can make adjustments as needed.
Please let me know if you have further questions.
Dr. Robinson
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  

Recent questions on  Montelukast

doctor1 MD

My 8 year old daughter is undergoing tests to diagnose asthma. it is well controlled. She has been complaining of chest discomfort. It started very...

doctor1 MD

I am a 67 yrs old male(widower), had a heart attack in 1994 and bypass in 2007, been having high BP for the last 20 yrs. and taking medications to...

doctor1 MD

15 year old female had severe abdominal pain that comes and goes with nausea . just started on Levonor, Montelukast , fluoxetine , and omeperazole....

doctor1 MD

I usually have nose blocks due to cold most of the times. Due to this i feel difficulty in breathing through mouth when my nose is blocked. i...

doctor1 MD

Why ab-flo-n and montek are advised for the same treatment? Is there any difference?

doctor1 MD

I have mouth irritation with some raised areas on cheeks and inside lips....and I'm feeling slightly dizzy, headachy and a bit nauseus (sp?). I...

doctor1 MD

I just started with a nasal rinse using Betamethasone and Levofloxacin for almost 3 weeks. Have had non allergic rhinitis for years and have had...